Alert archive / Oklahoma / Red Flag Warnings in 2014
Red Flag Warning 14, NWS Tulsa, OK
NWS Tulsa, OK issued this red flag warning at Mar 20, 2014, 3:59 AM CDT for 9 counties in Oklahoma. It took effect at Mar 20, 2014, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 20, 2014, 3:59 AM CDT (08:59 UTC)
- In effect from
- Mar 20, 2014, 12:00 PM CDT
- Expired
- Mar 20, 2014, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Tulsa, OK
Counties Craig County, OK, Creek County, OK, Mayes County, OK, Nowata County, OK, Okfuskee County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 32 km from the middle of the area, began a volume at 09:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 9.0 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2484 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
085 WWUS84 KTSA 200859 RFWTSA FIRE WEATHER PRODUCT NATIONAL WEATHER SERVICE TULSA OK 359 AM CDT THU MAR 20 2014 ...CRITICAL FIRE WEATHER CONDITIONS FORECAST TO DEVELOP OVER MUCH OF NORTHEAST OKLAHOMA THURSDAY AFTERNOON... .SURFACE HIGH PRESSURE WILL SLIDE EAST ON THURSDAY WHILE A LEE TROUGH STRENGTHENS OVER THE CENTRAL HIGH PLAINS. A TIGHT PRESSURE GRADIENT WILL DEVELOP AS A RESULT...ESPECIALLY ACROSS NORTHEAST OKLAHOMA. THE STRONG WINDS...WARM TEMPERATURES AND LOW RELATIVE HUMIDITIES WILL YIELD CONDITIONS CONDUCIVE FOR RAPID GROWTH AND SPREAD OF WILDFIRES SHOULD ONE GET STARTED. OKZ054>057-059>062-064-065-201700- /O.UPG.KTSA.FW.A.0007.140320T1700Z-140321T0100Z/ /O.NEW.KTSA.FW.W.0014.140320T1700Z-140321T0100Z/ OSAGE-WASHINGTON OK-NOWATA-CRAIG-PAWNEE-TULSA-ROGERS-MAYES-CREEK- OKFUSKEE- 359 AM CDT THU MAR 20 2014 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING... FOR THE FOLLOWING COUNTIES... * IN OKLAHOMA...PAWNEE...WASHINGTON...OSAGE...CRAIG...NOWATA... CREEK...OKFUSKEE...TULSA...ROGERS AND MAYES. * THIS WARNING REPLACES THE RED FLAG WATCH THAT WAS IN EFFECT HAZARDOUS WEATHER... * SOUTH WINDS WILL INCREASE AND BECOME GUSTY LATER THIS MORNING AND ESPECIALLY IN THE AFTERNOON. MUCH WARMER TEMPERATURES THIS AFTERNOON WILL ALSO RESULT IN VERY LOW HUMIDITY. * RELATIVE HUMIDITIES AS LOW AS 18 TO 25 PERCENT * STRONG WIND GUSTS AS HIGH AS 30 MPH IMPACTS... * ANY FIRES WILL QUICKLY SPREAD OUT OF CONTROL AND ENDANGER LIVES AND PROPERTY. DEFINITION... * A RED FLAG WARNING MEANS THAT A DANGEROUS COMBINATION OF WEATHER CONDITIONS AND DRY VEGETATION IS EXPECTED WITHIN 24 HOURS...FAVORING RAPID GROWTH AND SPREAD OF ANY WILDFIRES. THE PRIMARY WEATHER FACTORS INCLUDE STRONGER WINDS...LOWER HUMIDITIES...AND WARMER TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... * DISPOSE OF CIGARETTES PROPERLY AND AVOID ACTIVITIES THAT COULD START FIRES. * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: WEATHER.GOV/TULSA. && $$
1 follow-up statement
772 WWUS84 KTSA 202014 RFWTSA FIRE WEATHER PRODUCT NATIONAL WEATHER SERVICE TULSA OK 314 PM CDT THU MAR 20 2014 ...CRITICAL FIRE WEATHER CONDITIONS OCCURRING OVER PORTIONS OF NORTHEAST OKLAHOMA THIS AFTERNOON... .A TIGHT PRESSURE GRADIENT HAS DEVELOPED BETWEEN A RETREATING SURFACE HIGH AND LEE SIDE TROUGH OF LOW PRESSURE TO OUR WEST. THE RESULTING GUSTY WINDS...WARM TEMPERATURES AND LOW RELATIVE HUMIDITIES WILL YIELD CONDITIONS CONDUCIVE FOR RAPID GROWTH AND SPREAD OF WILDFIRES SHOULD ONE GET STARTED. OKZ054>057-059>062-064-065-210100- /O.CON.KTSA.FW.W.0014.000000T0000Z-140321T0100Z/ OSAGE-WASHINGTON OK-NOWATA-CRAIG-PAWNEE-TULSA-ROGERS-MAYES-CREEK- OKFUSKEE- 314 PM CDT THU MAR 20 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... A RED FLAG WARNING IS IN EFFECT... FOR THE FOLLOWING COUNTIES... * IN OKLAHOMA...PAWNEE...WASHINGTON...OSAGE...CRAIG...NOWATA... CREEK...OKFUSKEE...TULSA...ROGERS AND MAYES. HAZARDOUS WEATHER... * SOUTH TO SOUTHWEST WINDS 15 TO 25 MPH WITH HIGHER GUSTS WILL COMBINE WITH WARM TEMPERATURES AND VERY DRY CONDITIONS TO YIELD A CRITICAL FIRE DANGER MAINLY TO THE NORTH OF I-44 THIS AFTERNOON. * LOW RELATIVE HUMIDITIES 15 TO 20 PERCENT * STRONG WINDS 15 TO 25 MPH WITH HIGHER GUSTS. IMPACTS... * ANY FIRES WILL QUICKLY SPREAD OUT OF CONTROL AND ENDANGER LIVES AND PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... * DISPOSE OF CIGARETTES PROPERLY AND AVOID ACTIVITIES THAT COULD START FIRES. * ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: WEATHER.GOV/TULSA. && $$ LACY
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this red flag warning went out at Mar 20, 3:48 AM CDT, 11 minutes earlier.
Area forecast discussion, Mar 20, 3:48 AM CDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
348 AM CDT THU MAR 20 2014
.DISCUSSION...
SFC RIDGE AXIS OVER SOUTHEAST OK THIS MORNING CONTINUES TO SHIFT
SOUTH AND EAST WITH LATEST SFC ANALYSIS SHOWING GRADIENT INCREASING
ON THE NORTH SIDE AND MODEST PRESSURE FALLS OVER CENTRAL PLAINS.
PROFILER NETWORK SAMPLING 30-40 KNOTS OF SOUTH WINDS AT 925 MB
OVER WESTERN OK/KS AS WELL...THUS WILL SEE INCREASE IN SOUTH WINDS
THIS MORNING AND A MUCH WARMER DAY AS A RESULT. FIRE WEATHER IS
THE MAIN CONCERN TODAY AS DRY AIR REMAINS WITH US UNTIL LATE
TONIGHT AT LEAST...WITH RH FALLING BELOW 25 PERCENT IN MUCH OF THE
AREA TODAY. WIND SPEEDS MARGINAL FOR RED FLAG...BUT GIVEN TIME OF
YEAR FEEL UPGRADE OF WATCH TO WARNING IS WARRANTED. SOUTH WINDS
WILL CONTINUE OVERNIGHT WITH MUCH MILDER LOWS EXPECTED.
LOW LEVEL MOISTURE EVENTUALLY WILL SURGE NORTH INTO EASTERN OK
FRIDAY AHEAD OF APPROACHING COLD FRONT...WITH INCREASED RH
OFFSETTING THE FIRE DANGER TO A DEGREE. MOST AREA SHOULD SEE TEMPS
A FEW DEGREES WARMER STILL AS FRONT NOT EXPECTED TO REACH MOST
AREAS UNTIL 21Z OR LATER. INCREASE IN MOISTURE WILL RESULT IN
MODEST INSTABILITY SOUTH OF THE FRONT..THOUGH CAP WILL HOLD MOST
IF NOT ALL OF THE DAY. CONVERGENCE ALONG FRONT MAY BE JUST ENOUGH
TO OVERCOME CAP AND WILL CONTINUE WITH A SLIGHT CHANCE OF
THUNDERSTORMS NEAR THE FRONT LATE FRIDAY AFTERNOON...BUT BRUNT OF
ACTIVITY WILL LIKELY BE AFTER 00Z WHEN WARM ADVECTION INCREASES
ABOVE ADVANCING FRONTAL BOUNDARY. THIS WILL CONTINUE INTO SATURDAY
WITH POOL OF ELEVATED INSTABILITY SPREADING OVER MUCH OF EASTERN
OK AND WESTERN AR WITH AN UPTICK IN PRECIP COVERAGE EXPECTED
DURING THE DAY.
TEMPS SATURDAY WILL BE MUCH COOLER AS A RESULT...AND THE BELOW
NORMAL TREND WILL CONTINUE THROUGH THE EARLY ART OF NEXT WEEK AS
RE-AMPLIFICATION OF THE PATTERN OCCURS. INITIAL COLD AIR WILL PUSH
FARTHER SOUTH BY SUNDAY WITH PRECIP CHANCES FOLLOWING SUIT.
ANOTHER STRONGER SURGE OF COLD AIR WILL MOVE IN MONDAY WITH
HARD FREEZE LIKELY IN SOME AREAS TUE MORNING...POSSIBLY MORE
WIDESPREAD BY WED MORNING. TEMPS SHOULD QUICKLY REBOUND AFTER THAT
WITH DRY WEATHER CONTINUING.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 73 48 75 42 / 0 0 10 10
FSM 68 41 75 51 / 0 0 20 50
MLC 72 50 75 48 / 0 0 20 50
BVO 74 43 71 38 / 0 0 10 10
FYV 68 41 73 42 / 0 0 20 30
BYV 67 45 74 41 / 0 0 20 30
MKO 72 43 76 45 / 0 0 20 30
MIO 70 45 72 38 / 0 0 10 10
F10 72 48 76 44 / 0 0 20 30
HHW 69 45 76 54 / 0 0 10 50
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING FROM NOON THURSDAY TO 8 PM THURSDAY FOR OKZ054-
OKZ055-OKZ056-OKZ057-OKZ059-OKZ060-OKZ061-OKZ062-OKZ064-
OKZ065.
AR...NONE.
&&
SHORT TERM...18
LONG TERM....14Hazardous weather outlook, Mar 19, 4:46 PM CDT, 11 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 446 PM CDT WED MAR 19 2014 ARZ001-002-010-011-019-020-029-OKZ049-053>076-201000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 445 PM CDT WED MAR 19 2014 ...ELEVATED FIRE DANGER ON THURSDAY... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. DISCUSSION... NO HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL. FRIDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL... HIGH WIND POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY THROUGH TUESDAY...NO HAZARDS. EXTENDED DISCUSSION... THE FIRE SPREAD POTENTIAL WILL INCREASE ON THURSDAY AS TEMPERATURES WARM INTO THE 70S AND SOUTH WINDS INCREASE TO AROUND 15 TO 25 MPH. A FRONT WILL STALL ACROSS THE AREA LATE THIS WEEK... BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS FRIDAY INTO SATURDAY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
Nearby
Red Flag Warnings in Oklahoma, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.